Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 18, 2021, 4:29 PM CDT for Terrell County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- May 18, 2021, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 189 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
532
WWUS84 KMAF 182129
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Tue May 18 2021
TXZ075-082-182215-
Pecos TX-Terrell TX-
429 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND
NORTHWESTERN TERRELL COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sanderson, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and northwestern Terrell Counties.
LAT...LON 3022 10280 3024 10283 3038 10281 3047 10224
3015 10225
TIME...MOT...LOC 2129Z 268DEG 19KT 3025 10251
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 2:08 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 18, 2:08 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 208 PM CDT Tue May 18 2021 .DISCUSSION... A cut off low located along the CO/NM border this morning will slowly wobble east today and tonight moving into the Panhandle Wednesday. After it passes east high pressure builds in from the west. Also on Wednesday a low over the NW will work down the coast moving into Nrn CA Thursday and into NV Thursday night and Friday. On Saturday this low will wobble northward lifting across ID and MT Sunday but as it does W TX and SE NM will remain in SW flow aloft. With recent rainfall and increased moisture temperatures will be moderated. A weak front is expected to sag into the area tonight. Highs in the 80s expected Wednesday... with 80s and 90s Thursday and Friday. Readings a few degrees cooler for the weekend as rain chances increase and more clouds expected. As of 19z satellite shows some enhanced CU going up on a dryline running down through Lea County to Pecos and Brewster County. Added mention of isolated storms for this... not expecting a big dryline event but do have a few echos on radar. Also this evening light rain may move down into Lea county and Nrn Permian Basin along the front. On Wednesday will have a chance of storms over the Eastern Permian Basin and the Lower Trans Pecos. Should be dry for the most part Thursday and Friday with rain chances returning Saturday and continuing into early next week. More severe wx will be possible over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 84 59 83 / 10 20 10 0 Carlsbad 57 87 58 92 / 10 10 10 0 Dryden 67 90 62 90 / 10 20 0 0 Fort Stockton 60 89 61 90 / 10 10 10 0 Guadalupe Pass 56 84 60 86 / 0 0 0 0 Hobbs 54 81 54 86 / 20 10 10 0 Marfa 49 85 50 89 / 10 0 0 0 Midland Intl Airport 60 87 59 85 / 0 10 10 0 Odessa 61 87 60 86 / 0 10 10 0 Wink 59 90 60 92 / 0 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84/72/91
Hazardous weather outlook, May 18, 2:11 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 211 PM CDT Tue May 18 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 211 PM CDT Tue May 18 2021 /111 PM MDT Tue May 18 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening, some of which may become strong to severe, capable of producing damaging winds and large hail as well as brief heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk of severe thunderstorms Wednesday, mainly over the eastern Permian Basin and lower Trans Pecos. Any severe storms that do develop will be accompanied by large hail and damaging winds. Additionally, thunderstorms will be possible for much of the region this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 18, 2:19 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 219 PM CDT Tue May 18 2021 TXZ045-182000- Gaines TX- 219 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GAINES COUNTY UNTIL 300 PM CDT... At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near Denver City, moving northeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seagraves, Seagraves Airport and Gaines County Park. LAT...LON 3272 10277 3289 10296 3296 10288 3296 10239 TIME...MOT...LOC 1918Z 229DEG 14KT 3287 10280 89
Special weather statement, May 18, 3:06 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
306 PM CDT Tue May 18 2021
TXZ075-082-279-182045-
Pecos TX-Terrell TX-Central Brewster County TX-
306 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...
NORTHEASTERN BREWSTER AND NORTHWESTERN TERRELL COUNTIES UNTIL 345 PM
CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms 26
miles east of Marathon, or 27 miles northwest of Sanderson, moving
northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of south central
Pecos, northeastern Brewster and northwestern Terrell Counties.
LAT...LON 3019 10282 3027 10298 3064 10280 3070 10232
3020 10235
TIME...MOT...LOC 2005Z 234DEG 15KT 3032 10281
89Special weather statement, May 18, 3:47 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 347 PM CDT Tue May 18 2021 TXZ075-082-279-182130- Pecos TX-Terrell TX-Central Brewster County TX- 347 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...NORTH CENTRAL BREWSTER AND NORTHWESTERN TERRELL COUNTIES UNTIL 430 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 20 miles northwest of Sanderson, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos, north central Brewster and northwestern Terrell Counties. LAT...LON 3009 10279 3054 10317 3064 10242 3029 10215 TIME...MOT...LOC 2047Z 249DEG 16KT 3034 10266 89
Local storm report, May 18, 3:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
359 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 E SEAGRAVES 32.94N 102.53W
05/18/2021 E1.00 INCH Gaines TX TRAINED SPOTTER
A LOT OF NICKEL TO QUARTER SIZED HAIL COVERING U.S. HWY
83 EAST OF SEAGRAVES.
&&
MATT.SALERNOSpecial weather statement, May 18, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Tue May 18 2021
TXZ075-082-182215-
Pecos TX-Terrell TX-
429 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND
NORTHWESTERN TERRELL COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sanderson, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and northwestern Terrell Counties.
LAT...LON 3022 10280 3024 10283 3038 10281 3047 10224
3015 10225
TIME...MOT...LOC 2129Z 268DEG 19KT 3025 10251
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:09 PM CDT | Tornado Warning | MAF | Howard, Mitchell | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 64 min |
| May 17, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
| May 17, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 62 min |
| May 17, 7:39 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| May 17, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 45 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 20 min |
| May 17, 8:15 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| May 17, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 32 min |
| May 17, 8:29 PM CDT | Special Weather Statement | MAF | Glasscock | 46 min |
| May 17, 8:32 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| May 17, 9:21 PM CDT | Flash Flood Watch | MAF | Borden, Crane, Dawson, Ector, Glasscock, Howard and 6 more | 13 hr |
| May 18, 1:23 AM CDT | Special Weather Statement | MAF | Scurry | 37 min |
| May 18, 1:35 AM CDT | Special Weather Statement | MAF | Midland | 40 min |
| May 18, 1:43 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 62 min |
| May 18, 1:50 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
| May 18, 2:01 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| May 18, 2:17 AM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Midland, Pecos, Upton, Ward | 3 hr |
| May 18, 2:30 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 60 min |
| May 18, 2:43 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 2 more | 62 min |
| May 18, 3:11 AM CDT | Flash Flood Warning | MAF | Crane, Glasscock, Midland, Upton | 3 hr |
| May 18, 3:29 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 46 min |
| May 18, 3:29 AM CDT | Tornado Warning | MAF | Glasscock, Howard | 31 min |
| May 18, 3:42 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| May 18, 3:44 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 46 min |
| May 18, 3:53 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Glasscock, Midland, Pecos, Reagan, Upton | 67 min |
| May 18, 4:16 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 44 min |
| May 18, 4:16 AM CDT | Special Weather Statement | MAF | Reagan | 44 min |
| May 18, 4:28 AM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| May 18, 2:19 PM CDT | Special Weather Statement | MAF | Gaines | 41 min |
| May 18, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 39 min |
| May 18, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 18, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 46 min |
| May 18, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 18, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 45 min |
| May 18, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 47 min |
| May 18, 5:41 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 49 min |
| May 18, 5:47 PM CDT | Tornado Warning | MAF | Dawson | 43 min |
| May 18, 6:28 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
| May 18, 6:36 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.